Alert archive / California / Wind Advisories in 2013
Wind Advisory 48, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at May 22, 2013, 2:17 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at May 22, 2013, 4:00 PM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2013, 2:17 AM PDT (09:17 UTC)
- In effect from
- May 22, 2013, 4:00 PM PDT
- Expired
- May 23, 2013, 2:00 AM PDT
- In force
- 10 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 9.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2082 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
142 WWUS76 KSGX 220917 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 217 AM PDT WED MAY 22 2013 ...STRONG WINDS THROUGH AREAS OF THE MOUNTAINS AND DESERTS THIS AFTERNOON AND TONIGHT... .A LOW PRESSURE SYSTEM AND STRONG ONSHORE FLOW WILL PRODUCE STRONG AND GUSTY WINDS MAINLY THROUGH MOUNTAIN PASSES AND INTO THE ADJACENT DESERTS THIS AFTERNOON AND TONIGHT. CAZ056-058-060>062-221715- /O.NEW.KSGX.WI.Y.0048.130522T2300Z-130523T0900Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 217 AM PDT WED MAY 22 2013 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM PDT THURSDAY. * WINDS...AREAS OF WESTERLY WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. ISOLATED GUSTS WILL TOP 50 MPH. * TIMING...FROM 4 PM THIS AFTERNOON TO 2 AM THURSDAY. * LOCATION...MOUNTAINS AND DESERTS...MAINLY THROUGH MOUNTAIN PASSES AND INTO THE ADJACENT DESERTS. * VISIBILITIY...LOCALLY REDUCED BELOW 2 MILES IN BLOWING DUST. * IMPACTS...DIFFICULTY IN DRIVING...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. * OUTLOOK...WINDS WILL DECREASE OVERNIGHT TONIGHT...BUT INCREASE AGAIN THURSDAY AFTERNOON AND CONTINUE THROUGH THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MM
2 follow-up statements
380 WWUS76 KSGX 221635 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 935 AM PDT WED MAY 22 2013 ...STRONG WINDS THROUGH AREAS OF THE MOUNTAINS AND DESERTS THIS AFTERNOON AND TONIGHT... .A LOW PRESSURE SYSTEM AND STRONG ONSHORE FLOW WILL PRODUCE STRONG AND GUSTY WINDS MAINLY THROUGH MOUNTAIN PASSES AND INTO THE ADJACENT DESERTS THIS AFTERNOON AND TONIGHT. CAZ056-058-060>062-230045- /O.CON.KSGX.WI.Y.0048.130522T2300Z-130523T0900Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 935 AM PDT WED MAY 22 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM PDT THURSDAY... * WINDS...AREAS OF WESTERLY WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. ISOLATED GUSTS WILL TOP 50 MPH. * TIMING...FROM 4 PM THIS AFTERNOON TO 2 AM THURSDAY. * LOCATION...MOUNTAINS AND DESERTS...MAINLY THROUGH MOUNTAIN PASSES AND INTO THE ADJACENT DESERTS. * VISIBILITY...LOCALLY REDUCED BELOW 2 MILES IN BLOWING DUST. * IMPACTS...DIFFICULTY IN DRIVING...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. * OUTLOOK...WINDS WILL DECREASE OVERNIGHT TONIGHT...BUT INCREASE AGAIN THURSDAY AFTERNOON AND CONTINUE THROUGH THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SMALL
322 WWUS76 KSGX 222352 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 452 PM PDT WED MAY 22 2013 ...STRONG WINDS THROUGH THE MOUNTAINS PASSES AND INTO THE DESERTS TONIGHT... CAZ056-058-060>062-230900- /O.CON.KSGX.WI.Y.0048.000000T0000Z-130523T0900Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 452 PM PDT WED MAY 22 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY... * WINDS...WESTERLY WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. * LOCATION...MOUNTAINS AND DESERTS...MAINLY THROUGH MOUNTAIN PASSES AND INTO THE ADJACENT DESERTS. * VISIBILITY...LOCALLY REDUCED BELOW 2 MILES IN BLOWING DUST. * IMPACTS...DIFFICULTY DRIVING...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. * OUTLOOK...WINDS WILL DECREASE TONIGHT...BUT INCREASE AGAIN THURSDAY AFTERNOON AND CONTINUE THROUGH THURSDAY EVENING. * REPORTS...PEAK WINDS AT SELECTED SITES THROUGH 4 PM: VOLCAN MOUNTAIN.....44 MPH HESPERIA............44 MPH DESERT HOT SPRINGS..40 MPH PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOEDE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at May 21, 9:00 PM PDT, 5 hours 17 minutes earlier.
Area forecast discussion, May 21, 9:00 PM PDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 900 PM PDT TUE MAY 21 2013 .SYNOPSIS... A TROUGH OF LOW PRESSURE WILL DEEPEN ALONG THE WEST COAST THROUGH THURSDAY...AND REMAIN IN PLACE THROUGH EARLY NEXT WEEK. AS A RESULT...MUCH COOLER CONDITIONS WILL DEVELOP...WITH TEMPERATURES RANGING BETWEEN 5 AND 15 DEGREES BELOW NORMAL. THE MARINE LAYER WILL DEEPEN TOO...WITH MORE EXTENSIVE LOW CLOUDS AND FOG POSSIBLE EACH NIGHT AS WELL AS SOME DRIZZLE POSSIBLE BY THURSDAY MORNING. ONSHORE FLOW WILL ALSO INCREASE...WITH GUSTY WEST WINDS POSSIBLE EACH AFTERNOON AND EVENING IN THE MOUNTAINS AND DESERTS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... THE AFTERNOON NKX SOUNDING SHOWS A WEAK MARINE LAYER INVERSION AT ABOUT 1400 FT WITH WEST WINDS ABV AND BLO. SFC PRESSURE GRADIENTS ARE TRENDING STRONGER ONSHORE WITH +8.5 MB SAN-TPH...AND THE GUSTY SW TO W WINDS CONTINUE IN THE MTNS AND DESERTS. AS EXPECTED...THE STRONGEST WINDS ARE IN THE NRN COACHELLA VALLEY WITH GUSTS AS HIGH AS 48 MPH AT FAVORED LOCATIONS. NO INDICATION OF A COASTAL EDDY SO FAR...BUT ONE IS EXPECTED TO DEVELOP LATER TONIGHT. LOW CLOUDS ARE ALREADY SPREADING INTO THE WESTERN VALLEYS OF SAN DIEGO COUNTY AND WILL LIKELY REACH THE COASTAL SLOPES AND THE INLAND EMPIRE BY EARLY WED MORNING AS THE EDDY HELPS TO DEEPEN THE MARINE LAYER. THE LOW/TROUGH HAS ALREADY ESTABLISHED ITS POSITION OVER THE PAC NW AND THE WEST COAST AND WILL STEADILY DEEPEN INTO THU. THIS WILL BRING CONTINUED COOLING...A DEEPER MARINE LAYER WITH MORE EXTENSIVE LOW CLOUDS DURING THE NIGHTS AND MORNINGS...AND STRONG ONSHORE FLOW FOR GUSTY SW TO WEST WINDS IN THE MTNS AND DESERTS. THESE CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE MIDDLE OF NEXT WEEK. HIGH RESOLUTION MODELS REMAIN CONSISTENT IN SHOWING A CHANCE FOR PATCHY DRIZZLE THU MORNING AS THE MARINE LAYER CLOUDS THICKEN. THE ONSHORE FLOW WITH STRONGER WEST WINDS ALOFT WILL PEAK WED NIGHT/THU...BRINGING STRONG AND GUSTY WINDS TO THE MTNS AND DESERTS. GUSTS OF 45 MPH OR MORE WILL BE POSSIBLE IN FAVORED LOCATIONS AT TIMES. THROUGH THE MIDDLE OF NEXT WEEK...THE LOW/TROUGH WILL GO THROUGH CYCLES OF WEAKENING AND STRENGTHENING AS REINFORCING SHORTWAVES MOVE THROUGH THE MEAN CYCLONIC FLOW. THIS WILL RESULT IN SMALL DAY-TO-DAY VARIATIONS IN TEMPERATURES...MARINE LAYER DEPTH AND THE INLAND EXTENT OF THE NIGHT AND MORNING LOW CLOUDS. THE STRENGTH OF THE ONSHORE FLOW WILL ALSO FLUCTUATE...BUT WE CAN EXPECT GUSTY WINDS IN THE MTNS AND DESERTS MUCH OF THE TIME. THE MOST SIGNIFICANT OF THESE SHORTWAVES SHOULD PASS NEXT TUE AND COULD PRODUCE MINOR AMOUNTS OF PRECIP FROM THE MARINE LAYER MOISTURE. HOWEVER...AT THIS TIME THE NUMERICAL MODELS ARE NOT INDICATING PRECIP. && .AVIATION... 220300Z...COAST/VALLEYS...STRATUS...WITH BASES AROUND 1200 FT MSL AND TOPS NEAR 1700 FT MSL...WILL CONTINUE TO DEVELOP ALONG THE COAST THIS EVENING...AND AROUND 30 SM INLAND BY MID WED MORNING. LOW CLOUDS ARE FORECAST TO LIFT AROUND 500 FT OVERNIGHT DUE TO A DEVELOPING COASTAL EDDY. VIS 3-5 SM BR WILL BE POSSIBLE OVERNIGHT IN THE FAR INLAND VALLEYS WHERE STRATUS IS CLOSER TO THE SURFACE. LOW CLOUDS WILL CLEAR TOWARDS THE COAST AROUND 17 UTC WED MORNING...AND POSSIBLY HUG THE SHORE THROUGHOUT THE DAY. STRATUS WILL QUICKLY DEVELOP INLAND FROM THE COAST AROUND 00 UTC WED EVENING. MTNS/DESERTS...WESTERLY WIND GUSTS TO 40 KT WILL CONTINUE TO BE POSSIBLE THROUGH EARLY WED MORNING ALONG MTN RIDGES AND ADJACENT DESERT SLOPES. OTHERWISE...MOSTLY CLEAR WITH UNRESTRICTED VIS THROUGH WED EVENING. && .MARINE... AN ENHANCED...LONG PERIOD SOUTHERLY SWELL WILL CONTINUE ELEVATED SURF OF 3-5 FT ON SOUTHERLY FACING BEACHES. SURF WILL SLOWLY LOWER THROUGH THURSDAY. A 6-8 FT SHORT-PERIOD NORTHWEST SWELL WILL MOVE INTO THE OUTER COASTAL WATERS WEDNESDAY AND THURSDAY RESULTING IN CHOPPY...ROUGH SEAS NEAR SAN CLEMENTE ISLAND AND ELEVATED SURF ALONG EXPOSED WESTERLY FACING BEACHES. SWELL AND SURF WILL GRADUALLY SUBSIDE THROUGH FRI...WITH DANGEROUS RIP CURRENTS POSSIBLE THROUGHOUT THE WEEK. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...WIND ADVISORY UNTIL 3 AM PDT WEDNESDAY FOR THE COACHELLA VALLEY. PZ...NONE. && PUBLIC...PG AVIATION/MARINE...JJT
Hazardous weather outlook, May 21, 1:25 PM PDT, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 125 PM PDT TUE MAY 21 2013 CAZ042-043-048-050-055>058-060>062-221330- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 125 PM PDT TUE MAY 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT GUSTY WEST WINDS WILL DEVELOP THROUGH AND BELOW THE BANNING PASS AND AREAS NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY THIS EVENING. BLOWING DUST AND SAND MAY BE POSSIBLE AS WELL...LOCALLY REDUCING VISIBILITIES AT TIMES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GUSTY WEST WINDS WILL DEVELOP OVER THE MOUNTAINS AND DESERTS EACH AFTERNOON AND EVENING...WITH THE POTENTIAL FOR WIND ADVISORIES AT TIMES. IN THE DESERTS...BLOWING DUST AND SAND MAY LOCALLY REDUCE VISIBILITIES...MAKING FOR HAZARDOUS TRAVEL THROUGH THE DESERTS. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. PALMER
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.